Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Suggest treatment for anal fissure - Online Doctor Chats

Date : 10-Jan-2015
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1503 Questions
Doctor:Hi,
Please proceed with your query
User:Hi
User:I am suffering from fissure about 10 days
Doctor:How have you been managing it so far?
User:I am eating fiber foods,
User:taking stool softner
User:and sitz bath
Doctor:I see
Doctor:How can I help you?
User:problem is that fissure has started to heel but I was prescribed 3 ointments
Doctor:Ok
User:1. lignocacine for pain
User:2. soframycin
User:3. diltigesic
User:when i apply diltigesic
User:it creates burning sensation for 2-3 hours
User:with lot of pain
User:i can see that the main part of fissure that was red has started to heel
Doctor:Thats not something i have ever heard of from a Diltiazem Cream
Doctor:Why not apply the Lignoicaine first then apply the diltigesic
User:normal pain has also reduced. but from yesterday there are skin tags in lower part are little bit swollen
Doctor:Ok, i understand
User:I stopped using diltigesin and using only soframycin
Doctor:i see
User:i dont know the cause of swelling, the red parts which created most pain and were around the opening are slowly going away but this swelling is new
Doctor:well, you can bring the swelling down by doing the sitz bath more frequently
User:and its far from the opening
User:in down
Doctor:Ok
User:there are 5-6 skin tags or threads, each side of opening but far from it they are little bit swollen
User:i was applying wokadine after each BM, then applying diltigesic
User:will that craete some reaction ?
Doctor:nope, wokadine is iodone
Doctor:iodine
Doctor:it will not cause any issues
User:Ok so that should I do now as fiisure is healing but I don't want swelling to increase
User:pain from fissure is reducing but swelling is not allowing me to sit
User:also I can't handle the burning sensation caused by diltiazem anymore
Doctor:The swelling is nothing but fluid accumulation, it's part of the healing process. Give it time
User:Ok.
User:but should stop applying diltiazem ?
Doctor:It's supposed to help by relaxing the anal sphincter.
Doctor:If it's causing you pain, then skip it
User:it is healing it but will lot of pain
User:ok
Doctor:but it you want, try and apply the lidocaine creme first
Doctor:then try the diltiazem
User:both cream can be applied at same time ?
User:or one over other ?
Doctor:first lidocaine, then the dilitgesic, maybe 5 minutes apart
User:Ok. and soframycin ?
Doctor:That is an antibacterial, best to use it after every BM
User:is it possible that diltigesic causing some adverse effect. should I try any different brand ?
Doctor:I looked it up, it can cause rashes, thats about it
Doctor:I don't think it'll cause you any harm
User:ok. I was fearing that it is the cause of skin tags swelling
User:but it does pain a lot after applying
Doctor:Then skip it
User:Ok I have a silver nitrate cream also
Doctor:Its not something that will affect the overall healing
Doctor:If you are using sofra.. i dont think silver nitrate will help too much, they both do the same thing
User:sorry its silver sulfadazine
User:so out of two which should i use ?
Doctor:I would prefer the Soframycin myself. Its more active against the bacteria that grow in the colon
User:Ok. Thanks
User:is there a need to go and see a doctor ?
Doctor:No Problem
User:or it will heal on its own ?
Doctor:Anything else I can help you with?
Doctor:The fissure will eventally heal without any intervention as long as your diet has a good amount of fiber
Doctor:but these creams will speed the process
User:Ok. I has been healing. i was just worried about swelling, thats new
User:*it
Doctor:There should be a bit, it's part of the process
User:Ok then thankyou doctor
User:bye
Doctor:Happy to help
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor